Alert archive / Kansas / Flood Watches in 2017
Flood Watch 2, NWS Topeka, KS
NWS Topeka, KS issued this flood watch at Oct 4, 2017, 3:26 PM CDT for 17 counties in Kansas. It took effect at Oct 5, 2017, 1:00 PM CDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2017, 3:26 PM CDT (20:26 UTC)
- In effect from
- Oct 5, 2017, 1:00 PM CDT
- Expired
- Oct 7, 2017, 2:15 AM CDT
- In force
- 37 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 50 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WGUS63 KTOP 042026 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Topeka KS 326 PM CDT Wed Oct 4 2017 KSZ008>012-020>024-034>036-050430- /O.NEW.KTOP.FA.A.0001.171005T1800Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 326 PM CDT Wed Oct 4 2017 ...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... The National Weather Service in Topeka has issued a * Flood Watch for portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Brown, Jackson, Marshall, Nemaha, Pottawatomie, and Riley. * From Thursday afternoon through Saturday morning * Periods of heavy rainfall are expected with the potential for some locations to receive between 1 and 3 inches of rain by Friday night. Some areas may see locally higher amounts of up to around 5 inches mainly north of I-70 where over 1 inch has already fallen. * Heavy rainfall continuing over the same areas for periods of time could lead to rapid rises of creeks and streams, especially in urban areas. Ponding of water on roads is also likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
7 follow-up statements
127 WGUS63 KTOP 050255 FFATOP Flood Watch National Weather Service Topeka KS 955 PM CDT Wed Oct 4 2017 KSZ008>012-020>024-034>036-051100- /O.CON.KTOP.FA.A.0001.171005T1800Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 955 PM CDT Wed Oct 4 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Brown, Jackson, Marshall, Nemaha, Pottawatomie, and Riley. * From Thursday afternoon through Saturday morning. * Rainfall amounts Tuesday night to Wednesday afternoon of one third of an inch to around an inch were common. Additional rainfall of two to three inches is likely from Thursday afternoon to early Saturday morning, with up to five inches possible in some locations. * Rapid rises of creeks and streams is possible, especially in urban areas. Ponding of water on roads is also likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
760 WGUS63 KTOP 050810 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Topeka KS 310 AM CDT Thu Oct 5 2017 KSZ026-037>039-052100- /O.EXA.KTOP.FA.A.0001.171005T1800Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Morris-Wabaunsee-Shawnee- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 310 AM CDT Thu Oct 5 2017 ...FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY MORNING... The National Weather Service in Topeka has expanded the * Flood Watch to include portions of east central and northeast Kansas, including the following areas, Morris, Shawnee, Wabaunsee, and Jefferson. * From 1 PM CDT this afternoon through Saturday morning * Additional rainfall amounts are forecast to be between 2 and 4 inches by Saturday morning. * Rapid rises of creeks and streams is possible, especially in urban areas. Ponding of water on roads is also likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ KSZ008>012-020>024-034>036-052100- /O.CON.KTOP.FA.A.0001.171005T1800Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 310 AM CDT Thu Oct 5 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Brown, Jackson, Marshall, Nemaha, Pottawatomie, and Riley. * From 1 PM CDT this afternoon through Saturday morning * Additional rainfall amounts are forecast to be between 2 and 4 inches by Saturday morning. * Rapid rises of creeks and streams is possible, especially in urban areas. Ponding of water on roads is also likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
801 WGUS63 KTOP 052047 FFATOP Flood Watch National Weather Service Topeka KS 347 PM CDT Thu Oct 5 2017 KSZ008>012-020>024-026-034>039-060500- /O.CON.KTOP.FA.A.0001.000000T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 347 PM CDT Thu Oct 5 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary, Morris, Shawnee, and Wabaunsee. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Brown, Jackson, Jefferson, Marshall, Nemaha, Pottawatomie, and Riley. * Through Saturday morning * Additional rainfall amounts are forecast to be between 2 and 4 inches by Saturday morning, with locally higher amounts possible. * Rapid rises of area creeks and streams are possible. In addition, ponding of water on roads is likely in heavier storms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
051 WGUS63 KTOP 060356 FFATOP Flood Watch National Weather Service Topeka KS 1056 PM CDT Thu Oct 5 2017 KSZ008>012-020>024-026-034>039-061200- /O.CON.KTOP.FA.A.0001.000000T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 1056 PM CDT Thu Oct 5 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary, Morris, Shawnee, and Wabaunsee. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Brown, Jackson, Jefferson, Marshall, Nemaha, Pottawatomie, and Riley. * Through Saturday morning. * Periods of scattered showers and thunderstorms will persist through early Friday afternoon. A band of thunderstorms will move east southeast across the area from late Friday afternoon through late Friday night. Additional rainfall amounts from this precipitation are forecast to be between 1.5 and 3 inches by Saturday morning, with locally higher amounts possible. Many locations in the area have already received a half inch to around 2 inches of rain in the past few days. This additional rainfall may lead to flooding. * Rapid rises of area creeks and streams are possible. In addition, ponding of water on roads is likely in heavier storms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
558 WGUS63 KTOP 060816 FFATOP Flood Watch National Weather Service Topeka KS 316 AM CDT Fri Oct 6 2017 KSZ008>012-020>024-026-034>039-061630- /O.CON.KTOP.FA.A.0001.000000T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 316 AM CDT Fri Oct 6 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary, Morris, Shawnee, and Wabaunsee. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Brown, Jackson, Jefferson, Marshall, Nemaha, Pottawatomie, and Riley. * Through Saturday morning * Scattered showers and thunderstorms will persist this morning and into the afternoon. A stronger band of thunderstorms will then move east across the area this evening and tonight. Additional rainfall amounts of 1 to 2 inches are forecast by Saturday morning, with locally higher amounts possible. Many locations in the area have already received a half inch to around 2 inches of rain in the past few days. This additional rainfall may lead to flooding. * Rapid rises of area creeks and streams are possible. In addition, ponding of water on roads is likely in heavier storms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ KDS
415 WGUS63 KTOP 061443 FFATOP Flood Watch National Weather Service Topeka KS 943 AM CDT Fri Oct 6 2017 KSZ026-037>039-061545- /O.CAN.KTOP.FA.A.0001.000000T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson-Morris-Wabaunsee-Shawnee- Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Topeka 943 AM CDT Fri Oct 6 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of east central Kansas and northeast Kansas has been cancelled. While locally heavy rainfall may accompany showers and thunderstorms this evening into the overnight hours, the risk for flooding has decreased. $$ KSZ008>012-020>024-034>036-070600- /O.CON.KTOP.FA.A.0001.000000T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 943 AM CDT Fri Oct 6 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch continues for * Portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas, including the following areas, in central Kansas, Dickinson. In east central Kansas, Geary. In north central Kansas, Clay, Cloud, Ottawa, Republic, and Washington. In northeast Kansas, Brown, Jackson, Marshall, Nemaha, Pottawatomie, and Riley. * Through Saturday morning * Showers and thunderstorms may produce heavy rainfall this evening, and the risk for localized flooding will continue. * Rapid rises of area creeks and streams are possible. In addition, ponding of water on roads is likely in heavier storms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Cohen/Drake
351 WGUS63 KTOP 070715 FFATOP Flood Watch National Weather Service Topeka KS 215 AM CDT Sat Oct 7 2017 KSZ008>012-020>024-034>036-070815- /O.CAN.KTOP.FA.A.0001.000000T0000Z-171007T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, and Junction City 215 AM CDT Sat Oct 7 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of central Kansas, east central Kansas, north central Kansas, and northeast Kansas has been cancelled. The heavier rainfall has moved east of the area and the threat for flooding has ended. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flood watch went out at Oct 4, 12:35 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 4, 12:35 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1235 PM CDT Wed Oct 4 2017 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 346 AM CDT Wed Oct 4 2017 As with yesterday's forecast, the main challenge will focus on the placement and timing of precip today and tonight. The upper level pattern overnight consisted of a broad and complex longwave trough over the western CONUS with one shortwave lifting ENE through the Northern Plains and a second cyclone pivoting over the Great Basin. A broad mid to upper tropospheric ridge was centered over Texas. A coupled subtropical and polar jet streak was noted in the morning upper level analysis over portions of Nebraska and far northern Kansas. A surface cold front sagged south through portions of NE Kansas yesterday, but slowed during the overnight hours and as of 08Z has nearly stalled along a line from north of Emporia to the south side of the KC metro. Broad 300K isentropic lift along a weakening H900-850 FG zone, coupled with 500-700 J/kg of MUCAPE above this layer and modest upper level kinematic support, was generating numerous showers and isolated thunderstorms NW of a line from Abilene to St. Joseph. Enough surface to H900 lift and moisture were present along and just behind the front to generate light drizzle in many areas SE of this rain axis. The frontal boundary will move little this morning as an upper level shortwave ridge axis approaches from the west, eventually lifting back north as a warm front tonight as height falls lead to lee cyclogenesis along the Front Range. CAMs are doing a modest job of modeling the ongoing precip trends over the area early this morning, though the WRF cores are a bit aggressive on coverage. The HRRR seems more in line with reality but dprog/dt plots do show a fair amount of run-to-run variability. For this morning, kept the highest POPs over the northern CWA closer to the elevated but waning FG forcing. Increasing chances for rain are forecast by the mid to late morning further south as the line of storms over the TX/OK panhandle lifts ENE into Kansas--with the bulk of the precip passing to the south. A general lull in activity is expected as the surface ridge passes overhead this afternoon, with increasing chances for precip as the front begins its northward push. Lapse rates will decrease through the day, but isolated thunderstorms are possible both this morning and again overnight. Post-frontal passage highs today will be seasonably cool with readings in the 60s to low 70s under a persistent stratus deck. .LONG TERM...(Thursday through Tuesday) Issued at 346 AM CDT Wed Oct 4 2017 The main concern for the forecast continues to be the potential for excessive rainfall, generally in the Thursday night to Friday night time frame. There remains good agreement among the models for very high precipitable water values surging north on Thursday as an upper trough re-organizes over the central Rockies. This also causes an inverted surface trough to set up just to the west of the area and linger through the day Friday until the upper trough swings through and a cold front moves across the area Friday night. With the slow moving boundary there are multiple opportunities for heavy rainfall and a few of the SREF ensembles members show the potential for up to 5 inches of rain for areas across northern KS by Saturday morning. However the majority of the ensembles suggest amounts in the 1 to 3 inch range are more probable. Forcing for heavy rain is best Friday afternoon and Friday night as the upper wave and cold front move through. Otherwise forcing for precip appears to be a little more subtle for Thursday and into Friday morning. This is reflected in the QPF solutions as well with scattered areas of higher amounts and no real agreement among the models. Considered issuing a flood watch since the potential clearly is there. However there remains enough uncertainty in the lead up to the frontal passage and how much of a pre-event there may be over the course of the day Thursday to issue a flood watch at this time. The forecast continues with relatively high POPs for precip through Friday night. Models show marginal instability at best mainly on Friday in advance of the front. So concerns for severe storms is low. Temps Thursday and Friday look to remain mild with highs in the mid 70s to around 80 if the sun is able to peak through the cloud cover. The front moving through Friday night should be east of the area by Saturday morning with dry air moving in. This will bring a break from the precip chances over the weekend. Although models show another upper trough digging into the central Rockies on Sunday. This could allow from a brief period of return flow Sunday and Sunday night. This feature is progged to bring another front through the area Monday morning. So there are some chance POPs for Sunday night and into Monday evening to account for this next system moving through. There is some spread in the evolution of the upper pattern for next week that will have an impact on temps next week. The GFS is further west with an upper trough and allows a Canadian high to move south through the plains. However the ECMWF is more progressive with the upper trough and only brings a glancing shot of cooler air. So while the GFS suggests much cooler weather next week, have been a little more conservative with the cool down until there is better agreement from the models. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1230 PM CDT Wed Oct 4 2017 Scattered showers and isolated thunderstorms will continue through the mid afternoon hours. IFR to MVFR cigs are expected to continue through much of the period, with the potential for LIFR cigs after 06z tonight. More scattered showers are expected overnight at all terminals. Lower vsby is also expected the with rain activity. Winds will remain light, below 10 knots through the period. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Skow LONG TERM...Wolters AVIATION...Baerg
Hazardous weather outlook, Oct 4, 3:26 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 326 PM CDT Wed Oct 4 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-052030- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 326 PM CDT Wed Oct 4 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of heavy rainfall are forecast for Thursday night through Friday night over the entire outlook area. Widespread rain amounts of 1 to 3 inches are forecast, but it's possible for locally higher amounts especially north of I-70. There is some potential the heavy rain could lead to flooding before it comes to an end by Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.